Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

70 years old, stress, hot flashes, tingling sensation, chills, lack of sleep. On Celexa medication. Heart problem?

I am a 70 year old woman who has been under a lot of stress for the past 1 year. The past 3 days I have been getting waves of what feels like hot flashes along with a tingling or goosebump sensation over my whole body. I then get chilled feeling. I started taking 20mg of Celexa about 6 weeks ago and wonder if that, lack of sleep, and recently poor eating could be causing this. I am feeling very anxious and immediately worry about heart. Do you have any thoughts? Thank you.
Asked On : Sun, 8 Apr 2012
Answers:  2 Views:  218
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiologist 's  Response
Dear patient,

Thanks for your consult. The symptoms are more typical of anxiety itself versus side effects from the antidepressant (insomnia, decreased appetite), rather than a primary cardiac condition. If you have been on the medication at least 6 weeks, now your provider can assess the benefit versus risk of the drug because the drug levels should now be stable and therapeutic. I encourage you to revisit this with your prescribing provider.

Truly yours,

Dr Brenes-Salazar MD
Mayo Clinic MN
Answered: Thu, 22 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor